Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 269, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2005, 4:31 PM CDT for Washington County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2005, 4:31 PM CDT (21:31 UTC)
- Expired
- Jul 15, 2005, 5:18 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:35 PM CDT | HAIL 0.75 | 3 Nw Fayetteville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 152131 SVRTSA ARC143-152215- /O.NEW.KTSA.SV.W.0269.050715T2131Z-050715T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 431 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 515 PM CDT * AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF FAYETTEVILLE...MOVING SOUTHWEST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FAYETTEVILLE...GREENLAND AND FARMINGTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3607 9396 3622 9399 3613 9431 3585 9413 $$
2 follow-up statements
000 WWUS54 KTSA 152145 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 445 PM CDT FRI JUL 15 2005 ARC143-152215- /O.CON.KTSA.SV.W.0269.000000T0000Z-050715T2215Z/ WASHINGTON AR- 445 PM CDT FRI JUL 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR WASHINGTON COUNTY... AT 443 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FAYETTEVILLE...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARMON... WHEELER...GREENLAND...FARMINGTON...SAVOY...WALNUT GROVE...VINEY GROVE AND PRAIRIE GROVE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3605 9403 3620 9406 3614 9438 3591 9432 $$
000 WWUS54 KTSA 152218 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 517 PM CDT FRI JUL 15 2005 ARC143-152227- /O.EXP.KTSA.SV.W.0269.000000T0000Z-050715T2215Z/ WASHINGTON AR- 517 PM CDT FRI JUL 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT 515 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THE WEAKENING THUNDERSTORMS. LAT...LON 3605 9403 3620 9406 3614 9438 3591 9432 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:53 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 15, 3:53 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 353 PM CDT FRI JUL 15 2005 .DISCUSSION... SHOWERS/SCATTERED THUNDER DUJOUR SOUTHEAST OF I-44 CURRENTLY. PULSING STORMS CAPABLE OF AN ISOLATED GUST BETTER THAN 50. RATHER EFFICIENT RAIN PRODUCERS..GIVEN PWA & SLOW MOVEMENT. ALL TO DIMINISH WITH A LOWERING /SETTING SUN. SURFACE BOUNDARY -NORTH TEXAS TO NORTHEAST ARKANSAS ALIGNED WITH UPPER TROUGH THROUGH SATURDAY. THIS LEAVES SOUTHEAST PORTION OF CWA SUSCEPTIBLE TO MORE SHOWERS / THUNDER. H500 SHORT WAVE NOW MOVING INTO NORTHWEST WILL PRODUCE SURFACE LOW OVER HIGH PLAINS SUNDAY. THIS WILL INDUCE A SOUTHERLY FLOW OVER OUR REGION...AND BRING MORE HOT MOIST AIR OUR WAY. GW . && .PRELIMINARY POINT TEMPS/POPS... TUL 75 96 75 96 / 10 10 10 20 FSM 73 94 72 92 / 30 30 30 40 MLC 71 94 74 92 / 30 30 20 30 BVO 70 96 69 96 / 10 10 10 10 FYV 69 91 69 89 / 20 20 20 40 BYV 70 91 71 89 / 10 20 20 40 MKO 73 95 72 92 / 20 20 20 30 MIO 70 94 72 93 / 10 10 10 20 F10 71 95 72 93 / 20 10 10 20 HHW 73 91 74 91 / 40 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 7 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Jul 15, 3:16 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT FRI JUL 15 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 311 PM CDT FRI JUL 15 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND SOUTH OF A FAYETTEVILLE TO MCALESTER LINE. ONSET...ONGOING...ENDING BY MID EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING HOURS. ISOLATED SEVERE DOWNBURSTS WILL BE POSSIBLE WITH THESE STORMS...POSSIBLY PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THE RISK OF SEVERE WEATHER WILL DECREASE AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT LIKELY DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE MID LEVEL SHEAR AXIS WILL BE LESS OF A FACTOR AS IT WEAKENS AND DRIFTS TO THE SOUTHEAST OVER THE WEEKEND. MID LEVEL HIGH PRESSURE WILL GRADUALLY BECOME MORE PREDOMINANT BY EARLY NEXT WEEK. THE MOIST AND UNSTABLE AIR MASS WILL REMAIN...AND DAYTIME HEATING WILL CONTINUE PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Special weather statement, Jul 15, 2:52 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT FRI JUL 15 2005
OKZ053-152030-
CHOCTAW OK-
252 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOPER...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...GAY...UNGER AND SOPER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 3:13 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT FRI JUL 15 2005
OKZ073-075-152100-
LATIMER OK-PITTSBURG OK-
313 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND LATIMER
AT 313 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF FEATHERSTON...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DOW...BACHE...ALDERSON...
BLOCKER AND FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND VERY
HEAVY RAINFALL.Special weather statement, Jul 15, 3:37 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT FRI JUL 15 2005
OKZ066-070-152115-
MUSKOGEE OK-OKMULGEE OK-
337 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 337 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF JAMESVILLE...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRESTON...BALD HILL...
HECTORVILLE...JAMESVILLE AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 3:49 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT FRI JUL 15 2005
OKZ071-152130-
MCINTOSH OK-
349 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 349 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF HANNA...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD AND
VIVIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 4:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT FRI JUL 15 2005
ARZ010-152215-
WASHINGTON AR-
426 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 426 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF GOSHEN...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...TUTTLE...
MAYFIELD...HARMON...FAYETTEVILLE...SPRINGDALE...ELKINS...
FARMINGTON...SULPHUR CITY...BLACK OAK...GREENLAND...SAVOY...GOSHEN...
WHEELER...JOHNSON AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Jul 15, 4:27 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT FRI JUL 15 2005
OKZ065-066-152215-
OKFUSKEE OK-OKMULGEE OK-
427 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 427 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF PRESTON TO 6 MILES WEST OF
WILSON...MOVING SOUTHWEST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...BEARDEN...
CLEARVIEW...OKMULGEE...MORRIS AND PRESTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.